MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G31519
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4)cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.The user reported the following complaint issue: as reported to customer relations: "during an eus procedure the echotip ultra endoscopic ultrasound needle was used.The physician had difficulty advancing the needle.It was removed and another of the same lot number was used.This needle also would not advance (pr194726).A third needle from lot# c1334254 was used which also would not advance (pr194731).This device was removed and the physician used a boston needle to complete the procedure." 1 x echo-25 was returned to cirl for evaluation.Upon evaluation of the returned device the stylet was in place.There was a distal bend in the needle.The needle was exposed on return as the needle adjuster was locked at mark 8.There was no issue with the stylet, no issues re-inserting.The needle advanced and retracted without issue, there was no sheath damage.Engineers suspected that the device may have not been used due to the lack of indents on the handle the customer complaint was confirmed as the needle was bent distally.A possible root cause for this issue may have been the device became kinked dur to a torturous anatomy.The echo-25 device of lot number c1334254 contains: irs50305 (dimpled needle/stylet echo - 25) of qc # ch1331009.A review of the qc records did not reveal any issues which could have contributed to this complaint issue prior to distribution, all echo-25 devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.The instructions for use which accompanies this device instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".A review of the manufacturing records for echo-25 devices did not reveal any discrepancies that could have contributed to this complaint issue.From the information provided, there have been no adverse effects to the patient as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As reported to customer relations: "during an eus procedure the echotip ultra endoscopic ultrasound needle was used.The physician had difficulty advancing the needle.It was removed and another of the same lot number was used.This needle also would not advance ((b)(4)).A third needle from lot# c1334254 was used which also would not advance ((b)(4)).This device was removed and the physician used a boston needle to complete the procedure." this report involves 1 x echo-25 device of lot # c1334254.The device involved in this event was evaluated and the needle was confirmed to be crumpled.

Brand Name
ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6886438
Report Number3001845648-2017-00410
Device Sequence Number19009193
Product Code FCG
UDI-Device Identifier00827002315198
UDI-Public(01)00827002315198(17)200308(10)C1334254
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K083330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG31519
Device Catalogue NumberECHO-25
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/25/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2017
Initial Report FDA Received Date09/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1